Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 81, NWS Tulsa, OK

November 18, 2015Adair County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Nov 18, 2015, 1:10 AM CST for Adair County, Oklahoma. It took effect at Nov 18, 2015, 5:48 AM CST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Nov 18, 2015, 1:10 AM CST (07:10 UTC)
In effect from
Nov 18, 2015, 5:48 AM CST
Expired
Nov 18, 2015, 12:36 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Adair County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 11.43 ft at Nov 18, 2015, 5:00 AM CST.

actionminormoderate5101511/1811/19
Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WGUS44 KTSA 180710
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
110 AM CST WED NOV 18 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
OKC001-181510-
/O.NEW.KTSA.FL.W.0081.151118T1148Z-151118T1836Z/
/WTTO2.1.ER.151118T1148Z.151118T1200Z.151118T1236Z.NO/
110 AM CST WED NOV 18 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Watts
* from early this morning to this afternoon, or until the warning is 
  cancelled.
* At 12:00 AM Wednesday, the stage was 9.87 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage early this morning and continue to rise to near 13.1 
  feet by this morning. The river is expected to fall below flood 
  stage this morning.
* Impact...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to Chewey Bridge. Extreme turbulence makes the river unsafe 
  for floating.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$
2 follow-up statements
469 
WGUS84 KTSA 180755
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
155 AM CST WED NOV 18 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-181555-
/O.EXT.KTSA.FL.W.0081.151118T1148Z-151118T1836Z/
/WTTO2.1.ER.151118T1148Z.151118T1200Z.151118T1236Z.NO/
155 AM CST WED NOV 18 2015

The Flood Warning continues for
  The Illinois River near Watts.
* from early this morning to this afternoon, or until the warning is 
  cancelled.
* At 1:00 AM Wednesday, the stage was 10.43 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage early this morning and continue to rise to near 13.1 
  feet by this morning. The river is expected to fall below flood 
  stage this morning.
* Impact...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to Chewey Bridge. Extreme turbulence makes the river unsafe 
  for floating.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$

OKC021-181554-
/O.CON.KTSA.FL.W.0079.151119T1200Z-151119T1800Z/
/TALO2.1.ER.151119T1200Z.151119T1200Z.151119T1200Z.NO/
155 AM CST WED NOV 18 2015

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from Thursday morning to Thursday afternoon, or until the warning 
  is cancelled.
* At 1:00 AM Wednesday, the stage was  6.70 feet.
* Flood stage is 11.0 feet.
* Forecast...The Illinois River near Tahlequah is expected to rise to
  near flood stage Thursday morning.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
347 
WGUS84 KTSA 181425
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
825 AM CST WED NOV 18 2015


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
OKC001-181455-
/O.CAN.KTSA.FL.W.0081.000000T0000Z-151118T1836Z/
/WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 AM CST WED NOV 18 2015

The Flood Warning is cancelled for
  The Illinois River near Watts.
* At  7:00 AM Wednesday, the stage was 10.82 feet.
* Flood stage is 13.0 feet.
* Forecast...The Illinois River near Watts crested below flood stage 
  at 11.4 feet this morning. The river will continue to fall and 
  remain below flood stage. Therefore, the warning is cancelled.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Nov 17, 11:18 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 17, 11:18 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1118 PM CST TUE NOV 17 2015

.DISCUSSION...

The 06z TAF discussion is included below...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR cigs are forecast across NE OK during the
overnight...spreading into NW AR toward morning on the back side
of low pressure as it slowly lifts northeast away from the region.
SWrly sfc winds will gust in the 15 to 25 kt range at times before
subsiding toward the end of the day Wed.

Lacy

&&

.PREV DISCUSSION... /ISSUED 925 PM CST TUE NOV 17 2015/

DISCUSSION...
Upper low currently centered near the OK/KS border this evening...with
some wrap around cloudiness moving into ne ok...along with some
very brief...localized shower activity.  Upper low progged to
lift northeast overnight...which will limit overall cloud cover.
Wont add any pops to the going forecast given the brevity and
coverage of lingering showers. Sans a few minor tweaks...overall
forecast in good shape. No update required at this time.

TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  63  40  60 /   0   0   0   0
FSM   44  61  41  64 /   0   0   0   0
MLC   43  64  42  62 /   0   0   0   0
BVO   43  62  37  57 /  10   0   0   0
FYV   43  56  38  58 /   0   0   0   0
BYV   43  56  40  57 /   0   0   0   0
MKO   42  62  41  60 /   0   0   0   0
MIO   43  58  37  57 /  20  10   0   0
F10   42  63  41  60 /   0   0   0   0
HHW   44  65  42  66 /   0   0   0   0

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...30
Hazardous weather outlook, Nov 17, 11:35 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CST TUE NOV 17 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181215-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1135 PM CST TUE NOV 17 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SOUTHWESTERLY WINDS WILL GUST OCCASIONALLY IN THE 25 TO 30 MPH
RANGE THROUGH THE NIGHT ACROSS THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL SET UP OVER THE REGION WEDNESDAY THROUGH LATE
WEEK BEFORE A COLD FRONT MOVES THROUGH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS FRIDAY NIGHT INTO SATURDAY. CHANCES FOR
THUNDERSTORMS WILL ACCOMPANY FRONTAL PASSAGE...HOWEVER COVERAGE IS
EXPECTED TO REMAIN LOW WITH LIMITED MOISTURE IN PLACE AHEAD OF THE
BOUNDARY.

BEHIND THE FRONT....MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS
WILL SEE FREEZING OR BELOW FREEZING TEMPERATURES SATURDAY
NIGHT/SUNDAY MORNING...WITH COOL TEMPERATURES CONTINUING INTO
EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:15 PM CSTRiver Flood WarningTSASequoyah14 hr

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.